Alert archive / Oregon / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 9, 2007, 12:05 PM PDT for Modoc County, Siskiyou County, California; 6 counties in Oregon. It took effect at Jul 10, 2007, 2:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 12:05 PM PDT (19:05 UTC)
- In effect from
- Jul 10, 2007, 2:00 PM PDT
- Expired
- Jul 11, 2007, 5:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 46 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 091905 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1205 PM PDT MON JUL 9 2007 CAZ280>282-284-285-ORZ620>624-100315- /O.UPG.KMFR.FW.A.0004.070710T2100Z-070711T1200Z/ /O.NEW.KMFR.FW.W.0005.070710T2100Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1205 PM PDT MON JUL 9 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF CALIFORNIA WILL SEND ENERGY NORTHWARD TO INTERACT WITH A MOIST AND UNSTABLE ENVIRONMENT OVER THE REGION TUESDAY THROUGH TUESDAY NIGHT. THE COMBINATION OF SCATTERED LIGHTNING COVERAGE AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
6 follow-up statements
000 WWUS86 KMFR 091948 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1245 PM PDT MON JUL 9 2007 CAZ280>282-284-285-ORZ620>624-100315- /O.UPG.KMFR.FW.A.0004.070710T2100Z-070711T1200Z/ /O.NEW.KMFR.FW.W.0005.070710T2100Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1245 PM PDT MON JUL 9 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY FOR FIRE WEATHER ZONES 620 THROUGH 624 IN OREGON AND 280 281 282 284 AND 285 IN CALIFORNIA FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING IN EFFECT FROM 2 PM TUESDAY AFTERNOON THROUGH 5 AM WEDNESDAY FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF CALIFORNIA WILL SEND ENERGY NORTHWARD TO INTERACT WITH A MOIST AND UNSTABLE ENVIRONMENT OVER THE REGION TUESDAY THROUGH TUESDAY NIGHT. THE COMBINATION OF SCATTERED LIGHTNING COVERAGE AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
000 WWUS86 KMFR 100324 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 824 PM PDT MON JUL 9 2007 CAZ280>282-284-285-ORZ620>624-101130- /O.CON.KMFR.FW.W.0005.070710T2100Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 824 PM PDT MON JUL 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY FOR FIRE WEATHER ZONES 620 THROUGH 624 IN OREGON AND 280 281 284 AND 285 IN CALIFORNIA FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION. AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF CALIFORNIA WILL SEND ENERGY NORTHWARD TO INTERACT WITH A MOIST AND UNSTABLE ENVIRONMENT OVER THE REGION TUESDAY THROUGH TUESDAY NIGHT. THE COMBINATION OF SCATTERED LIGHTNING COVERAGE AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BURTIS
000 WWUS86 KMFR 101152 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 452 AM PDT TUE JUL 10 2007 CAZ280>282-284-285-ORZ620>624-102200- /O.CON.KMFR.FW.W.0005.070710T2100Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 452 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY AND TONIGHT. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STOCKTON
000 WWUS86 KMFR 102037 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 137 PM PDT TUE JUL 10 2007 CAZ280>282-284-285-ORZ620>624-110445- /O.CON.KMFR.FW.W.0005.070710T2100Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 137 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION FOR FIRE WEATHER ZONES 620 THROUGH 624 IN OREGON AND ZONES 280 281 282 284 AND 285 IN CALIFORNIA INCLUDING THE ROGUE RIVER-SISKIYOU FREMONT-WINEMA KLAMATH MODOC AND SHASTA-TRINITY NATIONAL FORESTS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THUNDERSTORMS WITH LITTLE OR NO PRECIPITATION FOR FIRE WEATHER ZONES 620 THROUGH 624 IN OREGON AND ZONES 280 281 282 284 AND 285 IN CALIFORNIA INCLUDING THE ROGUE RIVER-SISKIYOU...FREMONT-WINEMA ...KLAMATH...MODOC AND SHASTA-TRINITY NATIONAL FORESTS. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11
000 WWUS86 KMFR 110516 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1016 PM PDT TUE JUL 10 2007 CAZ281-282-284-285-ORZ624-110630- /O.CAN.KMFR.FW.W.0005.000000T0000Z-070711T1200Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1016 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. SCATTERED THUNDERSTORMS HAVE MOVED WEST OF THE AREA. SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THROUGH TONIGHT. $$ CAZ280-ORZ620>623-111200- /O.CON.KMFR.FW.W.0005.000000T0000Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 1016 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THUNDERSTORMS FOR SCATTERED LIGHTING OVER DRY FUELS FOR FIRE WEATHER ZONES 620 THROUGH 623 IN OREGON AND ZONES 280 AND 281 IN CALIFORNIA INCLUDING THE ROGUE RIVER-SISKIYOU AND KLAMATH NATIONAL FORESTS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THUNDERSTORMS FOR SCATTERED LIGHTING OVER DRY FUELS FOR FIRE WEATHER ZONES 620 THROUGH 623 IN OREGON AND ZONES 280 AND 281 IN CALIFORNIA INCLUDING THE ROGUE RIVER-SISKIYOU AND KLAMATH NATIONAL FORESTS. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BURTIS
000 WWUS86 KMFR 111153 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 453 AM PDT WED JUL 11 2007 ORZ620>623-112000- /O.NEW.KMFR.FW.W.0006.070711T1800Z-070712T0600Z/ /O.CON.KMFR.FW.W.0005.000000T0000Z-070711T1200Z/ WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES- 453 AM PDT WED JUL 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM HAS BROUGHT MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA. THUNDERSTORMS HAVE DISSIPATED THIS MORNING...BUT ARE EXPECTED TO REDEVELOP TODAY. WHILE PRECIPITATION WILL ACCOMPANY THE THUNDERSTORMS...THE AMOUNTS WILL BE LIGHT OVER MOST OF THE AREA. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ORZ615>619-624-625-112000- /O.NEW.KMFR.FW.W.0006.070711T1800Z-070712T0600Z/ SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-UMPQUA NATIONAL FOREST- SOUTHERN OREGON COAST-WESTERN SISKIYOU NATIONAL FOREST- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 453 AM PDT WED JUL 11 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM HAS BROUGHT MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA. THUNDERSTORMS HAVE DISSIPATED THIS MORNING...BUT ARE EXPECTED TO REDEVELOP TODAY. WHILE PRECIPITATION WILL ACCOMPANY THE THUNDERSTORMS...THE AMOUNTS WILL BE LIGHT OVER MOST OF THE AREA. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 40 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ280-111300- /O.CON.KMFR.FW.W.0005.000000T0000Z-070711T1200Z/ WESTERN KLAMATH NATIONAL FOREST- 453 AM PDT WED JUL 11 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. SOUTHERLY WINDS ALOFT MOVING AROUND AN OFFSHORE UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING MOIST AND UNSTABLE AIR TO SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. THE COMBINATION OF SCATTERED LIGHTNING STRIKES AND DRY FUELS COULD PRODUCE NUMEROUS IGNITIONS. THUNDERSTORMS MAY PRODUCE ERRATIC WIND GUSTS UPWARDS OF 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STOCKTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 9, 9:00 AM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 9, 9:00 AM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT MON JUL 9 2007
.DISCUSSION...WILL ISSUE A MORNING UPDATE TO THE FORECAST FOR
MARINE LAYER ISSUES ALONG THE COAST AND IN THE UMPQUA BASIN.
TROUGH WHICH SWUNG BY NORTH OF THE AREA YESTERDAY AND OCEANIC
SURFACE HIGH WHICH BUBBLED EASTWARD NORTH OF THE AREA HAS CAUSED
SOME MARINE AIR TO MAKE IT INLAND AND HAS REVERSED SURFACE FLOW
SOUTH OF GOLD BEACH. WITH THERMAL TROUGH CREEPING NORTHEASTWARD
TODAY EXPECT THAT COOS COAST SOUTH OF GOLD BEACH WILL NOT REACH
EXPECTED HIGHS IN THE 80S TODAY...SO WILL BE ADJUSTING THOSE
TEMPERATURES DOWNWARD INTO THE 60S AND 70S. STILL LIKELY VERY NICE
TODAY BETWEEN GOLD BEACH AND CAPE BLANCO.
THUNDERSTORM THREAT FOR NORTHERN CALIFORNIA LOOKS ON TRACK FOR
TODAY AND SHOULD BEGIN TO POP MID AFTERNOON TODAY AS CONVECTIVE
TEMPS ARE ONLY IN TH MID TO UPPER 90S. EXPECT TRINITY ALPS AND
SISKIYOUS WILL BE THE MAIN FOCUS...THEN MOUNT SHASTA TO THE WARNER
MOUNTAINS LATER IN THE AFTERNOON AND EVENING. STORM MOTION EXPECTED
TO BE NE AT 5-10 MPH. MAIN CONCERN WILL DRY LIGHTNING AND
POTENTIAL WIND GUSTS 30-40MPH. WITH PW PLUME ARRIVING FROM THE SOUTH
HAVE SOME CONCERN THAT ACTIVTY WILL BE HIGH END ISOLATED TO LOW
END SCATTERED AND INCREASE IN THE EVENING. WILL MONITOR SITUATION
CLOSELY...BUT CURRENT SOUNDINGS INDICATE MOISTURE ARRIVES A LITTLE
TOO LATE WITH SHEAR A LITTLE LESS THAN DESIRED TO REACH SCATTERED
CRITERIA. LUTZ
&&
.AVIATION...IFR CEILINGS FOR MUCH OF COOS COUNTY...AND FOR THE
IMMEDIATE COASTLINE OF CURRY COUNTY LIFTING AND DISSIPATING OVER
LAND AFTER 18Z NORTH OF GOLD BEACH WITH PARTIAL CLEARING SOUTH OF
GOLD BEACH BUT STILL OCCASSIONAL IFR. ELSEWHERE...VFR CONDITIONS.
LUTZ
&&
.PREV DISCUSSION...ISSUED 210 AM PDT MON JUL 9 2007...
SHORT TERM...THE FORECAST LOOKS TO BE ON TRACK. THE MAIN CONCERN
CONTINUES TO BE THUNDERSTORM CHANCES THIS WEEK. TEMPERATURES WILL
PEAK ON TUESDAY...APPROACHING RECORD HIGHS AT A FEW LOCATIONS. TODAY
SHOULD BE THE WARMEST DAY FOR BROOKINGS. RED MOUND LOCATED ON A
RIDGE JUST NORTH OF BROOKINGS WAS 73 DEGREES AT 1 AM WITH NORTHEAST
WINDS AT 10 TO 20 MPH. IT IS VERY UNUSUAL FOR BROOKINGS TO REACH 90
DEGREES IN JULY...THIS OCCURS MUCH MORE OFTEN IN SEPTEMBER SO OUR
FORECAST HIGH OF 88 IS FINE.
THE AIR MASS SHOULD BE SLIGHTLY UNSTABLE ACROSS NORTHERN CALIFORNIA
BY LATE AFTERNOON. EXPECT ISOLATED AIR MASS TYPE THUNDERSTORMS
MAINLY OVER THE MOUNTAINS. THE LATEST WATER VAPOR SATELLITE IMAGES
SHOW MOISTURE LIFTING NORTHWARD ALREADY NORTH OF SAN FRANCISCO.
INITIALLY THE MID LEVEL MOISTURE WILL BE LIMITED AND MAINLY DRY
ISOLATED THUNDERSTORMS ARE EXPECTED LATE TODAY.
THE AIR MASS MOISTENS ON TUESDAY...INSTABILITY INCREASES...AND THE
UPPER FLOW BACKS TO SOUTHEAST. HAVE RAISED THE CHANCES OF
THUNDERSTORMS INTO THE CHANCE CATEGORY ACROSS NORTHERN CALIFORNIA
AND HAVE SPREAD SLIGHT CHANCES TO THE CURRY COUNTY COAST AND UMPQUA
MOUNTAINS. LATE TUESDAY THE STORMS WILL NOT BE THE GARDEN VARIETY
AIR MASS STORM TYPES. A NUMBER OF UPPER DISTURBANCES WILL LIFT NORTH
OVER THE AREA WITH HIGHLY DIFLUENT FLOW AT 250 MB SUSTAINING THE
THUNDERSTORMS THROUGH THE NIGHT. GUSTY WINDS AND HAIL CAN BE
EXPECTED WITH THESE STORMS...EVEN ACROSS THE VALLEYS WEST OF THE
CASCADES.
LONG TERM...WEDNESDAY IS A MORE CHALLENGING FORECAST DAY DUE TO THE
POSSIBILITY OF DEBRIS CLOUDINESS FROM PRIOR STORMS TUESDAY NIGHT.
THIS WILL AFFECT THE STABILITY OF THE ATMOSPHERE. WILL KEEP THE
SLIGHT CHANCE OF THUNDERSTORMS FOR MUCH OF OUR FORECAST AREA BUT TOO
EARLY FOR ANY DETAILS.
THE UPPER LOW OFFSHORE LIFTS NORTH AND GETS ABSORBED BY THE LOW IN
THE GULF OF ALASKA. IT LOOKS LIKE DRIER AND MORE STABLE AIR WILL
SPREAD NORTHEAST ACROSS NORTHERN CALIFORNIA AND SOUTHERN OREGON.
COULD STILL SEE A THREAT OF THUNDERSTORMS IN THE CASCADES AND ON THE
EAST SIDE BUT THE BETTER CHANCE FOR STORMS LOOKS TO BE IN CENTRAL
AND NORTHEAST OREGON.
THE UPPER FLOW TURNS MORE SOUTHWEST OVER THE WEEKEND WITH A MUCH
MORE STABLE AIR MASS. EXPECT TEMPERATURES A LITTLE ABOVE NORMAL...
BUT OTHERWISE A MORE TYPICAL JULY WEATHER PATTERN THAN WHAT WE
EXPECT EARLIER THIS WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR ORZ620-ORZ621-ORZ622-ORZ623-ORZ624.
CA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR CAZ280-CAZ281-CAZ282-CAZ284-CAZ285.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ356-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ350-PZZ370.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ350-PZZ370.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY FOR
PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ350-PZZ370.
17/12/09Hazardous weather outlook, Jul 9, 3:15 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 315 AM PDT MON JUL 9 2007 CAZ080>085-ORZ024-026>031-101300- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 315 AM PDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TODAY EXTREME HEAT THAT HAS BEEN AFFECTING THE GREAT BASIN WILL SPREAD INTO THE PACIFIC NORTHWEST TODAY. HIGH TEMPERATURES ARE EXPECTED TO BE ABOUT 10 DEGREES ABOVE NORMAL. WEST OF THE CASCADES...READINGS WILL RANGE FROM NEAR 100 IN THE ROGUE VALLEY TO BETWEEN 105 AND 110 DEGREES ALONG THE KLAMATH RIVER VALLEY OF SISKIYOU COUNTY. EAST OF THE CASCADES...READINGS WILL BE IN THE 90S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND TUESDAY NIGHT. SIGNIFICANT THUNDERSTORM ACTIVITY CONTAINING NUMEROUS LIGHTNING STRIKES IS POSSIBLE. VERY DRY CONDITIONS ALONG WITH NUMEROUS LIGHTNING STRIKES COULD LEAD TO NEW WILDFIRES ACROSS THE REGION. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TUESDAY AFTERNOON. READINGS WILL BE ABOUT 15 DEGREES ABOVE NORMAL. WEST OF THE CASCADES...READINGS WILL BE ABOUT 105 IN THE ROGUE VALLEY TO ABOVE 110 DEGREES ALONG THE KLAMATH RIVER VALLEY OF SISKIYOU COUNTY. EAST OF THE CASCADES...READINGS WILL BE IN THE MID 90S TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021>023-025-101300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- 315 AM PDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREME HEAT THAT HAS BEEN AFFECTING THE GREAT BASIN WILL SPREAD INTO THE PACIFIC NORTHWEST. HIGH TEMPERATURES ARE EXPECTED TO BE 10 TO 15 DEGREES ABOVE NORMAL ON TUESDAY. THE UMPQUA BASIN WILL EXPERIENCE HIGHS NEAR 100 ON TUESDAY WHILE THE COQUILLE VALLEY WILL BE IN THE 90S. COOLER CONDITIONS ARE EXPECTED ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SANDLER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:23 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 6 hr |
Nearby
Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.